Hail, Baca
- When
- June 29, 5:27 PM MST to 5:32 PM MST
- Where
- Baca County, 6 mi NE of Pritchett
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.433, -102.783
8 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jun 29, 12:43 PM MST, 4 hours 44 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 143 PM MDT THU JUN 29 2006 .SHORT TERM... (TONIGHT AND FRIDAY) QUITE A BIT LESS CONVECTION SO FAR TODAY...THANKS IN PART TO LACK OF ANY STRONG SHORTWAVES MOVING THROUGH THE FLOW. ISOLATED THUNDERSTORMS ARE JUST STARTING TO DEVELOP ACROSS THE MOUNTAINS AROUND 19Z. SATELLITE SHOWS CU DEVELOPING ALONG THE CONVERGENCE BOUNDARY EXTENDING FROM 30 MILES SOUTHEAST OF KLAA...TO NEAR KIM...THOUGH SO FAR CLOUDS LOOK FAIRLY SHALLOW IN VIS IMAGES...AND DEW POINTS ACROSS BACA COUNTY ARE RUNNING A BIT LOWER THAN NAM-WRF HAD INDICATED. FOR TONIGHT...CONVECTION SHOULD DIMINISH QUICKLY AFTER SUNSET WITH LACK OF ANY STRONG FORCING ALOFT. KEPT HIGHEST POPS OVER THE MOUNTAINS AND ALONG THE SOUTHERN TIER IN THE VICINITY OF THE BOUNDARY. RIDGE OF HIGH PRESSURE REMAINS OVER THE AREA FOR TOMORROW WITH FLOW ALOFT BECOMING MORE WESTERLY ADVECTING WARMER TEMPS INTO THE REGION. THIS WILL BRING A RETURN OF MID TO UPPER 90S ACROSS THE SE PLAINS...WITH 70S AND 80S FOR THE MTS/HIGH VALLEYS. MAIN PV LOBE ACROSS NV APPEARS TO STAY JUST WEST OF THE AREA ON FRIDAY AS IT SLOWLY TRANSLATES EASTWARD...SO ONCE AGAIN APPEARS THERE WILL BE LITTLE SYNOPTIC FORCING TO ENHANCE TSTORM COVERAGE. THOUGH WITH AFTN HEATING...ENOUGH MOISTURE WILL REMAIN FOR ISOLATE AFTERNOON THUNDERSTORMS OVER THE MOUNTAINS. LITTLE CHANGES NEEDED TO GRIDS. MAIN CHANGE WAS TO TWEAK DOWN DEW POINT GRIDS. -KT .LONG TERM... SATURDAY THROUGH THURSDAY MAIN CONCERN IS ON COLD FRONTAL PASSAGE FOR SATURDAY SATURDAY: LOTS TO THINK ABOUT ON THIS DAY WITH WRF MODEL FORECASTING A COLD FRONT PASSAGE ACROSS PALMER DIVIDE 12-15Z THEN PUSHING SOUTH THROUGH THE AFTERNOON. THIS WILL HAVE AN IMPACT ON TEMPERATURES FOR SURE AND PRECIPITATION POSSIBILITIES. CONSIDERING THE PIKES PEAK HILL CLIMB ON SATURDAY THIS PUTS EVEN MORE EMPHASIS ON THIS FORECAST PERIOD. FOLLOWED THE WRF TIMING FOR FRONTAL PASSAGE. INCREASED WINDS AND LOWERED THE TEMPS OVER EASTERN PLAINS AND EAST SLOPES THROUGH THE DAY. LOOKS LIKE THE COOL SURGE WILL AFFECT EASTERN SLOPES AND PLAINS SO LEFT THINGS ALONE OVER THE WEST. POP AND WEATHER GRIDS SHOWING CHANCE -TSRA WITH HIGHER POPS OVER PIKES PEAK REGION AND HIGHER TERRAIN. THIS LOOKED REASONABLE. AS THE BOUNDARY PUSHES SOUTH WRF DEVELOPS EASTERLY COMPONENT THROUGH 700 MB AND COOLS 700 MB TEMPS BY 8 DEGREES C FOR THE 18-00Z PERIOD. ANYWAY HELD ONTO CHANCE POPS FOR NOW BUT COOLED TEMPS AND UPPED WINDS. SUN-THU...RIDGE OVER SOUTHWEST U.S. CONTINUES TO OSCILLATE SPREADING EAST TO DRY US OUT THEN GETS PUSHED BACK BY THE WAVES RIPPLING ALONG THE FLOW TO OUR NORTH. GFS TRYING TO DEVELOP SOME SORT OF MCS ALONG ANOTHER BOUNDARY FOR TUESDAY. NOT A LOT OF CONFIDENCE WITH THIS SCENARIO SO LEFT WARM TEMPS AND LOW POPS FOR SUNDAY AND MONDAY. MODELS SUGGESTING ANOTHER BOUNDARY FOR MID WEEK. STILL ALOT OF TIMING UNCERTAINTIES SO HELD ON TO EXISTING GRIDS. DID SOME MINOR TWEAKING TO DEWPOINTS AND WINDS ON TUESDAY AND WEDNESDAY. -WF && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 31/21
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 635 AM MDT THU JUN 29 2006 COZ058>089-093>099-301245- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 635 AM MDT THU JUN 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE HIGH TERRAIN AND ADJACENT PLAINS THIS AFTERNOON...CONTINUING THROUGH THIS EVENING. THREATS FROM STORMS TODAY INCLUDE GUSTY WINDS TO AROUND 40 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. THE MAIN THREATS FROM ANY STORM THAT DEVELOPS WILL BE CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO AROUND 40 MPH. SOME OF THE STRONGER STORMS MAY PRODUCE SMALL HAIL UP TO 1/2 INCH IN DIAMETER. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.
The Pueblo radar (KPUX), 167 km away, was scanning. The volume nearest the first event began at 00:26 UTC.
8 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2006Every state in 2006This day in weather historyWarnings in Colorado, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5518355, 5518356, 5518360, 5518357, 5518361, 5518362, 5518358, 5518359.